Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 121, NWS Twin Cities, MN

July 5, 1999Dunn County, Saint Croix County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 5, 1999, 6:09 PM CDT for Dunn County, Saint Croix County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 1999, 6:09 PM CDT (23:09 UTC)
Expired
Jul 5, 1999, 6:45 PM CDT
In force
36 min
Issued by
NWS Twin Cities, MN
Area
Whole counties

Counties Dunn County, WI, Saint Croix County, WI

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 2:30 PM CDTSevere Thunderstorm WatchSPC6 hr
Jul 5, 5:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 1999-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 628 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 1999-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 390 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
628 J/kg
Mixed-layer CIN
-382 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
390 m²/s²
0-3 km storm-relative helicity
473 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMPX 052310 RRA
SVRMSP
WIC033-109-052345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
609 PM CDT MON JUL 5 1999

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN
  DUNN COUNTY IN WEST CENTRAL WISCONSIN

* UNTIL 645 PM CDT

* AT 609 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 6 MILES SOUTHEAST OF NEW
  RICHMOND...MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  NEW RICHMOND
  HAMMOND
  GLENWOOD CITY
  DEER PARK

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY rFROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:30 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 5, 3:30 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
330 PM CDT MON JUL 5 1999

SEVERAL LINES OF CONVECTION HAVE SET UP ALONG AND JUST EAST OF WIND
SHIFT AXIS RUNNING FROM NEAR KFSD NORTHEAST TO JUST WEST OF DLH AT
20Z. CAPE FIELD SHOWS VERY HIGH VALUES BETWEEN 3000 AND 3500 J/KG
SOUTH AND EAST OF THE BOUNDARY...HOWEVER SURFACE DATA SHOW LITTLE IN
THE WAY OF AN EAST TO WEST THERMAL BOUNDARY IN ADVANCE OF THE
CONVECTION TO GET A DERECHO GOING. NORTH OF CWA THE THETA-E FIELD
DOES SUGGEST A THERMAL BOUNDARY BUT SURFACE WIND DIRECTIONS DO NOT
SUPPORT SUCH A STRUCTURE SO IT PROBABLY WAS CREATED FROM
INTERPOLATION ERRORS BETWEEN REPORTS NEAR LAKE SUPERIOR AND
HOT...HUMID AIRMASS FURTHER SOUTH.

BUFKIT OUTPUT (ETA AND MESO ETA) INDICATES THE SHEAR/BUOYANCY
ENVIRONMENT SOLIDLY FAVORS SUPERCELLS INTO EARLY EVENING.
RAPID DRYING IS INDICATED AFTER ABOUT 7 PM THROUGH THE TWIN CITIES
WITH DRYING REACHING KEAU ABOUT 04Z.  ZONE PACKAGE ISSUED EARLY FOR
SEVERE THUNDERSTORM WATCH ISSUANCE.

REST OF FORECAST STRAIGHT FOREWARD AS COOLING AND DRYING EXPECTED
ACROSS ALL OF CWA BY DAWN. THERMAL RIDGE AGAIN BUILDS WEST OF AREA
AS SURFACE HIGH PRESSURE SETTLES IN ACROSS MINNESOTA.

.MSP...NONE.
 WET

In the hours before

Special weather statement, Jul 5, 6:00 PM CDT, 9 minutes before
MNZ044-045-050>053-058>063-065-066-068>070-060100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
600 PM CDT MON JUL 5 1999

...A PORTION OF SEVERE THUNDERSTORM WATCH NUMBER 527 CANCELLED...

SEVERE THUNDERSTORM WATCH NUMBER 527 HAS BEEN CANCELLED FOR MUCH OF
EAST CENTRAL MINNESOTA.  THE WATCH IS NO LONGER IN EFFECT FOR THAT
PART OF THE GOPHER STATE SOUTH OF MILLE LACS LAKE TO AROUND MORA.
NORTHWEST WINDS IN THE WAKE OF A COLD FRONT WHICH PASSED THROUGH THE
AREA WAS IMPORTING DRIER AND AND MORE STABLE AIR WHICH WILL DIMINISH
THE THREAT OF SEVERE STORMS. THE WATCH IS NO LONGER IN EFFECT FOR
THE TWIN CITIES METRO AREA NOR FOR CAMBRIDGE...MILACA...PRINCETON...
HUTCHINSON AND LITCHFIELD.

SEVERE THUNDERSTORMS WATCHES REMAIN IN EFFECT FOR THE WISCONSIN
COUNTIES OF POLK...PIERCE...ST. CROIX...BARRON...RUSK...DUNN...
CHIPPEWA...PEPIN...AND EAU CLAIRE.
Special weather statement, Jul 5, 6:00 PM CDT, 9 minutes before
MNZ044-045-050>053-058>063-065-066-068>070-060100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
600 PM CDT MON JUL 5 1999

...A PORTION OF SEVERE THUNDERSTORM WATCH NUMBER 527 CANCELLED...

SEVERE THUNDERSTORM WATCH NUMBER 527 HAS BEEN CANCELLED FOR MUCH OF
EAST CENTRAL MINNESOTA.  THE WATCH IS NO LONGER IN EFFECT FOR THAT
PART OF THE GOPHER STATE SOUTH OF MILLE LACS LAKE TO AROUND MORA.
NORTHWEST WINDS IN THE WAKE OF A COLD FRONT WHICH PASSED THROUGH THE
AREA WAS IMPORTING DRIER AND AND MORE STABLE AIR WHICH WILL DIMINISH
THE THREAT OF SEVERE STORMS. THE WATCH IS NO LONGER IN EFFECT FOR
THE TWIN CITIES METRO AREA NOR FOR CAMBRIDGE...MILACA...PRINCETON...
HUTCHINSON AND LITCHFIELD.

SEVERE THUNDERSTORMS WATCHES REMAIN IN EFFECT FOR THE WISCONSIN
COUNTIES OF POLK...PIERCE...ST. CROIX...BARRON...RUSK...DUNN...
CHIPPEWA...PEPIN...AND EAU CLAIRE.

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.